Pulmonary Vein Thrombosis in a Patient With Multiple Myeloma on Treatment With Lenalidomide

World J Oncol. 2021 Jun;12(2-3):73-76. doi: 10.14740/wjon1384. Epub 2021 May 14.

ABSTRACT

Multiple myeloma (MM) poses inherent risk of thrombosis that can be amplified by the use of immunomodulator therapy. We present a patient with MM who was being treated with lenalidomide and dexamethasone when he developed progressive dyspnea on exertion consistent with a left lower pulmonary vein thrombosis (PVT) despite use of prophylactic aspirin. The PVT was not initially seen on standard computed tomography angiogram pulmonary embolism protocol but was seen on 192-slice multidetector computed tomography angiogram for assessment of coronary calcifications 8 months later. Subsequent treatment with full dose rivaroxaban resulted in full clot resolution and symptom improvement. PVT has not been previously reported with lenalidomide therapy and may not be a forefront differential diagnosis. In such cases, a multi-modality diagnostic approach may be beneficial. Consideration should be given to escalating venous thromboembolism prophylaxis to full dose anticoagulation during increased prothrombotic windows, such as the time of treatment initiation or dose adjustments, in low bleeding risk patients.

PMID:34046102 | PMC:PMC8139738 | DOI:10.14740/wjon1384